How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., MD
Category: OB GYN
Satisfied Customers: 3948
Experience:  Board certified OB/GYN with 20 years of experience.
65718478
Type Your OB GYN Question Here...
Dr. K. is online now
A new question is answered every 9 seconds

I do have a question.....Im 47 years old... Ive be on

Customer Question

Hi! I do have a question.....Im 47 years old... Ive be on thyroid medication (levothyroxin) for about 4 years. Up until I started the medication, my cycles were about 33 days. After starting the medication, I was 28 days like clockwork. In April, my primary raised my medication from 75 mg to 88 mg daily because he had done a blood test and my level was a bit low. Well, that was in the middle of April and i had just had my period. About 2 weeks into taking my medication, I had my period again. Now, its been about 6 weeks and I haven't had one. But, what is bothering me is I feel (physically) like I should be getting it any day. Im having menstrual cramps etc. but nothing! Could it be the thyroid medication being changed and it takes a while to get used to or am I starting menopause? What are your thoughts? Please let me know...thanks! Heather
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. K. replied 1 year ago.
There is no way to know that after such a short time. Being low on thyroid can cause your periods to be irregular . It may take 3 months for your periods to regulate. Its not the medication causing the irregularity but it could be hypothyroidism. You do not state what your tsh was so there is no way for me to know. It could also be the start of menopause but there is no blood test for that. You should wait to see what your next blood test shows and what happens with your cycle over the next few months.

Related OB GYN Questions